Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 16, 2006, 7:04 PM CDT for Ouachita Parish, Louisiana. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 7:04 PM CDT (00:04 UTC)
- Expired
- Oct 16, 2006, 8:30 PM CDT
- In force
- 86 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:29 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Oct 16, 3:29 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT MON OCT 16 2006
.DISCUSSION...
HEAVY AXIS OF RAINFALL SHIFTING GRADUALLY EAST. RETAINING FLASH
FLOOD WATCH FOR AREAS SOUTH OF FARMERVILLE TO NACOGDOCHES LINE
THROUGH TONIGHT. OVER A FOOT HAS FALLEN IN SOME PARTS OF AREA
ESPECIALLY SOUTHERN NATCHITOCHES PARISH. TORNADO WATCH REMAINS IN
EFFECT UNTIL 7 PM. THIS THREAT LOOKS TO HAVE DIMINISHED SOMEWHAT
BUT DUE TO THE PRESENCE OF CONTINUED CONVECTION TO OUR SW...AND
WATCH AREA REMAINS UNDER WIDESPREAD CONVECTION...WILL KEEP THE
TORNADO WATCH INTACT FOR THE 4 PM FORECAST ISSUANCE.
DISCREPANCY BETWEEN MODELS AND TIMING OF EAST/SOUTH PROGRESSION OF
PRECIP WILL BE ENOUGH FOR ME TO KEEP LOW POPS FAR SOUTH SECTIONS
TUESDAY AND TUESDAY NIGHT...WITH HIGHER POPS MID WEEK. ETA IS MORE
SIGNIFICANT THAN GFS...BOTH HAVE STOOD SOMEWHAT FIRM IN THEIR
SOLUTIONS. SO WE WILL MOSTLY SPLIT THE DIFFERENCE. ONCE THE MID
WEEK PRECIP ENDS...WE WILL HAVE A COUPLE OF NICE BUT COOLER
DAYS...THANKS TO FROPA...UNTIL WEEKEND PRECIP CHANCES APPEAR. THIS
ACTIVE AND PROGRESSIVE PATTERN WILL PROBABLY PERSIST INTO FIRST
HALF OF NEXT WEEK. 17
&&
.AVIATION...
STRONG CONVECTION REMAINING ACROSS SOUTHERN PORTIONS OF NORTH LA...SLOWLY
SHIFTING EAST. SCATTERED TO NUMEROUS SHOWERS WILL EXIST ELSEWHERE
NEXT FEW HOURS. SAME GENERAL CIG FLUCTUATION BETWEEN MVFR-IFR. VIS
FLUCTUATIONS IN PCPN BUT MAJORITY ABOVE 3 MILES. LEAVE IN LLWS THIS AFTN
ELD AND MLU PER WINNFIELD PROFILER INDICATING ABOUT 40 KTS WIND
SHEAR. FINALLY...DO EXPECT SOME DENSE FOG ACROSS REGION OVERNIGHT.
GROUND EXTREMELY WET...AND WINDS MAY BECOME LIGHT SOUTH IN THE WAKE
OF A WIND SHIFT WHICH MOVED ACROSS NE TX/SE OK...AND INTO NW LA/SW
AR. INHIBITING FACTOR WILL BE LIKELY EXISTENCE OF AT LEAST BROKEN CLOUDS
LASTING MOST OF THE NIGHT. 07
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 88 67 89 / 50 10 10 20
MLU 70 88 67 89 / 80 10 10 30
DEQ 58 82 64 86 / 20 0 0 20
TXK 64 84 66 87 / 30 0 0 20
ELD 66 86 64 89 / 50 10 10 20
TYR 66 89 67 88 / 30 0 0 20
GGG 65 88 66 88 / 30 0 0 20
LFK 69 91 68 90 / 70 20 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...AND WINN.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
SHELBY.
&&
17/07Hazardous weather outlook, Oct 16, 12:00 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON OCT 16 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS...PRODUCING POTENTIALLY FLOODING RAIN...WILL OCCUR TODAY AND TONIGHT. THE AREA WITH THE BEST CHANCES FOR FLOODING WILL BE SOUTH OF A LINE FROM NACOGDOCHES TEXAS TO COLUMBIA ARKANSAS. ALSO...A STRONG WARM FRONT ASSOCIATED WITH SIGNIFICANT LOW LEVEL SHEAR...WILL PUSH NORTHWARD INTO THE SOUTHERN PORTION OF THE FOUR STATE AREA...BUT SHOULD STAY SOUTH OF INTERSTATE 20. ALONG AND SOUTH OF THIS WARM FRONT...THERE IS INCREASING TORNADO THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED TODAY AND TONIGHT. 17
In the hours before
Local storm report, Oct 16, 2:01 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD SAN AUGUSTINE 31.53N 94.11W
10/16/2006 SAN AUGUSTINE TX LAW ENFORCEMENT
NUMEROUS ROADWAYS UNDER WATER ACROSS THE SOUTHERN PORTION
OF THE COUNTY.
0100 PM TSTM WND DMG 15 SW WINNFIELD 31.77N 92.82W
10/16/2006 WINN LA LAW ENFORCEMENT
SEVERAL TREES DOWNED IN ST. MAURICE.
&&
13Local storm report, Oct 16, 3:20 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD WINNFIELD 31.92N 92.64W
10/16/2006 WINN LA LAW ENFORCEMENT
FLOODING OF ROADS PARISH WIDE.
0300 PM FLASH FLOOD COLUMBIA 32.10N 92.08W
10/16/2006 CALDWELL LA LAW ENFORCEMENT
FLOODING OF ROAD PARISH WIDE
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:07 PM CDT | Flood Watch | SHV | Sabine, San Augustine | 7 hr |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.